Alert archive / California / Wind Advisories in 2019
Wind Advisory 13, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Feb 24, 2019, 12:23 PM PST. It took effect at Feb 25, 2019, 7:00 AM PST. It was in force for 57 hr.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2019, 12:23 PM PST (20:23 UTC)
- In effect from
- Feb 25, 2019, 7:00 AM PST
- Expired
- Feb 27, 2019, 4:00 PM PST
- In force
- 57 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
630 WWUS76 KSTO 242023 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 1223 PM PST Sun Feb 24 2019 ...Windy Conditions Monday into Tuesday... .A system moves into Northern California tomorrow bringing windy conditions to the Valley. Winds will increase early Monday morning continuing to be gusty through Tuesday morning. There may be another period of gusty winds Tuesday night into Wednesday. CAZ015>017-066-067-250430- /O.NEW.KSTO.WI.Y.0013.190225T1500Z-190226T1800Z/ Northern Sacramento Valley-Central Sacramento Valley- Southern Sacramento Valley-Northeast Foothills/Sacramento Valley- Motherlode- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, Sacramento, Paradise, Grass Valley, and Jackson 1223 PM PST Sun Feb 24 2019 ...WIND ADVISORY IN EFFECT FROM 7 AM MONDAY TO 10 AM PST TUESDAY... The National Weather Service in Sacramento has issued a Wind Advisory, which is in effect from 7 AM Monday to 10 AM PST Tuesday. * TIMING...Early Monday morning through Tuesday morning. * WINDS...South 15 to 30 mph with gusts up to 45 mph. * IMPACTS...Tree branches down, possible power outages, difficult driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
8 follow-up statements
919 WWUS76 KSTO 250652 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 1052 PM PST Sun Feb 24 2019 ...Windy Conditions Monday into Tuesday... .A system moves into Northern California tomorrow bringing windy conditions to the Valley. Winds will increase early Monday morning continuing to be gusty through Tuesday morning. There may be another period of gusty winds Tuesday night into Wednesday. CAZ015>017-066-067-251800- /O.CON.KSTO.WI.Y.0013.190225T1500Z-190226T1800Z/ Northern Sacramento Valley-Central Sacramento Valley- Southern Sacramento Valley-Northeast Foothills/Sacramento Valley- Motherlode- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, Sacramento, Paradise, Grass Valley, and Jackson 1052 PM PST Sun Feb 24 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM MONDAY TO 10 AM PST TUESDAY... * TIMING...Early Monday morning through Tuesday morning. * WINDS...South 15 to 30 mph with gusts up to 45 mph. * IMPACTS...Tree branches down, possible power outages, difficult driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds in excess of 40 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
942 WWUS76 KSTO 251130 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 330 AM PST Mon Feb 25 2019 ...Windy Conditions into Wednesday... .A system moves into Northern California today bringing windy conditions. Winds will increase this morning continuing to be gusty through Wednesday morning. CAZ018-019-063-064-260000- /O.EXB.KSTO.WI.Y.0013.190225T1500Z-190227T2000Z/ Carquinez Strait and Delta-Northern San Joaquin Valley- Mountains Southwestern Shasta County to Northern Lake County- Clear Lake/Southern Lake County- Including the cities of Fairfield/Suisun, Stockton, Modesto, Alder Springs, and Lakeport 330 AM PST Mon Feb 25 2019 ...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO NOON PST WEDNESDAY... The National Weather Service in Sacramento has issued a Wind Advisory, which is in effect from 7 AM this morning to noon PST Wednesday. * TIMING...Through Wednesday morning. * WINDS...South 15 to 30 mph with gusts up to 50 mph. * IMPACTS...Tree branches down, possible power outages, difficult driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts in excess of 40 mph are expected. Winds this strong can make driving difficult, especially for small cars and high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ015>017-066-067-260000- /O.EXT.KSTO.WI.Y.0013.190225T1500Z-190227T2000Z/ Northern Sacramento Valley-Central Sacramento Valley- Southern Sacramento Valley-Northeast Foothills/Sacramento Valley- Motherlode- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, Sacramento, Paradise, Grass Valley, and Jackson 330 AM PST Mon Feb 25 2019 ...WIND ADVISORY NOW IN EFFECT FROM 7 AM THIS MORNING TO NOON PST WEDNESDAY... * TIMING...Through Wednesday morning. * WINDS...South 15 to 30 mph with gusts up to 50 mph. * IMPACTS...Tree branches down, possible power outages, difficult driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts in excess of 40 mph are expected. Winds this strong can make driving difficult, especially for small cars and high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
571 WWUS76 KSTO 252118 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 118 PM PST Mon Feb 25 2019 ...Windy Conditions into Wednesday... .A system moves into Northern California today bringing windy conditions. Winds will increase this morning continuing to be gusty through Wednesday morning. CAZ015>019-063-064-066-067-261200- /O.CON.KSTO.WI.Y.0013.000000T0000Z-190227T2000Z/ Northern Sacramento Valley-Central Sacramento Valley- Southern Sacramento Valley-Carquinez Strait and Delta- Northern San Joaquin Valley- Mountains Southwestern Shasta County to Northern Lake County- Clear Lake/Southern Lake County- Northeast Foothills/Sacramento Valley-Motherlode- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, Modesto, Alder Springs, Lakeport, Paradise, Grass Valley, and Jackson 118 PM PST Mon Feb 25 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST WEDNESDAY... * TIMING...Through Wednesday morning. * WINDS...South 15 to 30 mph with gusts up to 50 mph. * IMPACTS...Tree branches down, possible power outages, difficult driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts in excess of 40 mph are expected. Winds this strong can make driving difficult, especially for small cars and high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
001 WWUS76 KSTO 261100 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 300 AM PST Tue Feb 26 2019 CAZ015>019-063-064-066-067-270000- /O.CON.KSTO.WI.Y.0013.000000T0000Z-190227T2000Z/ Northern Sacramento Valley-Central Sacramento Valley- Southern Sacramento Valley-Carquinez Strait and Delta- Northern San Joaquin Valley- Mountains Southwestern Shasta County to Northern Lake County- Clear Lake/Southern Lake County- Northeast Foothills/Sacramento Valley-Motherlode- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, Modesto, Alder Springs, Lakeport, Paradise, Grass Valley, and Jackson 300 AM PST Tue Feb 26 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST WEDNESDAY... * TIMING...Through Wednesday morning. * WINDS...South 15 to 30 mph with gusts up to 50 mph. * IMPACTS...Tree branches down, possible power outages, difficult driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that wind gusts of 40 mph are expected. Winds this strong can make driving difficult, especially for small cars and high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
720 WWUS76 KSTO 262045 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 1245 PM PST Tue Feb 26 2019 CAZ015>019-063-064-066-067-271230- /O.CON.KSTO.WI.Y.0013.000000T0000Z-190227T2000Z/ Northern Sacramento Valley-Central Sacramento Valley- Southern Sacramento Valley-Carquinez Strait and Delta- Northern San Joaquin Valley- Mountains Southwestern Shasta County to Northern Lake County- Clear Lake/Southern Lake County- Northeast Foothills/Sacramento Valley-Motherlode- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, Modesto, Alder Springs, Lakeport, Paradise, Grass Valley, and Jackson 1245 PM PST Tue Feb 26 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST WEDNESDAY... * TIMING...Through Wednesday morning. * WINDS...South 15 to 35 mph with gusts to around 50 mph. * IMPACTS...Tree branches down, possible power outages, difficult driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means sustained wind 25 to 39 mph or wind gusts 40 to 57 mph. Wind this strong can down trees and branches, cause power outages, and make driving difficult, especially for small cars and high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
537 WWUS76 KSTO 271000 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 200 AM PST Wed Feb 27 2019 CAZ015-016-066-280000- /O.EXT.KSTO.WI.Y.0013.000000T0000Z-190228T0000Z/ Northern Sacramento Valley-Central Sacramento Valley- Northeast Foothills/Sacramento Valley- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, and Paradise 200 AM PST Wed Feb 27 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * TIMING...Through this afternoon. * WINDS...South 15 to 30 mph with gusts to around 45 mph. * IMPACTS...Tree branches down, possible power outages, difficult driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means sustained wind 25 to 39 mph or wind gusts 40 to 57 mph. Wind this strong can down trees and branches, cause power outages, and make driving difficult, especially for small cars and high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ017>019-063-064-067-272000- /O.CON.KSTO.WI.Y.0013.000000T0000Z-190227T2000Z/ Southern Sacramento Valley-Carquinez Strait and Delta- Northern San Joaquin Valley- Mountains Southwestern Shasta County to Northern Lake County- Clear Lake/Southern Lake County-Motherlode- Including the cities of Sacramento, Fairfield/Suisun, Stockton, Modesto, Alder Springs, Lakeport, Grass Valley, and Jackson 200 AM PST Wed Feb 27 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... * TIMING...Through this morning. Strongest winds early this morning. * WINDS...South 15 to 30 mph with gusts to around 50 mph early this morning. * IMPACTS...Tree branches down, possible power outages, difficult driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means sustained wind 25 to 39 mph or wind gusts 40 to 57 mph. Wind this strong can down trees and branches, cause power outages, and make driving difficult, especially for small cars and high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
870 WWUS76 KSTO 271911 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 1111 AM PST Wed Feb 27 2019 CAZ017>019-063-064-067-280000- /O.EXT.KSTO.WI.Y.0013.000000T0000Z-190228T0000Z/ Southern Sacramento Valley-Carquinez Strait and Delta- Northern San Joaquin Valley- Mountains Southwestern Shasta County to Northern Lake County- Clear Lake/Southern Lake County-Motherlode- Including the cities of Sacramento, Fairfield/Suisun, Stockton, Modesto, Alder Springs, Lakeport, Grass Valley, and Jackson 1111 AM PST Wed Feb 27 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * TIMING...Through this morning. Strongest winds early this morning. * WINDS...South 15 to 30 mph with gusts to around 40 mph early this morning. * IMPACTS...Tree branches down, possible power outages, difficult driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means sustained wind 25 to 39 mph or wind gusts 40 to 57 mph. Wind this strong can down trees and branches, cause power outages, and make driving difficult, especially for small cars and high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ015-016-066-280000- /O.CON.KSTO.WI.Y.0013.000000T0000Z-190228T0000Z/ Northern Sacramento Valley-Central Sacramento Valley- Northeast Foothills/Sacramento Valley- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, and Paradise 1111 AM PST Wed Feb 27 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * TIMING...Through this afternoon. * WINDS...South 15 to 30 mph with gusts to around 40 mph. * IMPACTS...Tree branches down, possible power outages, difficult driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means sustained wind 25 to 39 mph or wind gusts 40 to 57 mph. Wind this strong can down trees and branches, cause power outages, and make driving difficult, especially for small cars and high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
827 WWUS76 KSTO 280004 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 404 PM PST Wed Feb 27 2019 CAZ015-280200- /O.EXP.KSTO.WI.Y.0013.000000T0000Z-190228T0000Z/ /O.NEW.KSTO.WI.Y.0014.190228T0004Z-190228T0200Z/ Northern Sacramento Valley- Including the cities of Redding and Red Bluff 404 PM PST Wed Feb 27 2019 ...WIND ADVISORY EXTENDED UNTIL 6 PM PST THIS EVENING... The National Weather Service in Sacramento has issued a Wind Advisory, which is in effect until 6 PM PST this evening. * TIMING...Through this afternoon. * WINDS...South 20 to 30 mph with gusts to around 40 mph. * IMPACTS...Tree branches down, possible power outages, difficult driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means sustained wind 25 to 39 mph or wind gusts 40 to 57 mph. Wind this strong can down trees and branches, cause power outages, and make driving difficult, especially for small cars and high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ016>019-063-064-066-067-280115- /O.EXP.KSTO.WI.Y.0013.000000T0000Z-190228T0000Z/ Central Sacramento Valley-Southern Sacramento Valley- Carquinez Strait and Delta-Northern San Joaquin Valley- Mountains Southwestern Shasta County to Northern Lake County- Clear Lake/Southern Lake County- Northeast Foothills/Sacramento Valley-Motherlode- Including the cities of Chico, Oroville, Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, Modesto, Alder Springs, Lakeport, Paradise, Grass Valley, and Jackson 404 PM PST Wed Feb 27 2019 ...WIND ADVISORY HAS EXPIRED... Winds will continue to decrease this evening therefore the wind advisory has been allowed to expire. Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Feb 24, 2:53 AM PST, 9 hours 30 minutes earlier.
Area forecast discussion, Feb 24, 2:53 AM PST, 9 hours 30 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 253 AM PST Sun Feb 24 2019 .SYNOPSIS... An active weather pattern will continue to set up over northern California today and will then continue into next week. Heavy snow is forecast for the mountains next week while the increased flooding potential remains the threat for the valley and foothills. && .DISCUSSION... The forecast is on track this morning as an area of low pressure remains situated over British Columbia and Washington. This system will remain in a semi-permanent position through the middle of next week, which will eventually tap into an area of abundant moisture from the Pacific. For now, the majority of the rain and snow will stay confined to the northern most part of the CWA, including the Coastal Range, Cascades, and northern Sierra. Models are generally in good agreement for today with light amounts of precipitation moving over the interior area, and mainly for areas north of I-80. Snow levels will remain fairly low this morning but start to rise slightly on throughout the day, thus the Winter Weather Advisories remain in effect. Moving on to the bigger event, which happens to be Monday through Wednesday, there continue to be differences in the models on where the heavy precipitation will set up. The European has the heaviest from the Feather River Basin northward while the GFS and the NAM bring the heavier precipitation further south in addition to the heavier totals to the north. There are some areas where they continue to hold steady and with the first being that we could see 6 to 12 inches of rainfall for the Feather River Basin over three days. The next consistency would be the rising snow levels which will eventually make it into the 5000 to 6500 foot range for the event as we get into Tuesday and Wednesday. Heavy snow is expected over the higher elevations, but with the higher snow elevations in place there continues to be a concern for flooding. Rising rivers and the potential for major ponding of water throughout the interior from the lower mountain elevations into the valley will materialize. Some snow melt mainly below 4000 to 5000 feet will likely add to the water flowing into the rivers and streams as well as onto the roadways. The rivers in the foothills will likely be cresting/peaking on Wednesday or Thursday based on the current forecast. && .EXTENDED DISCUSSION (Thursday THROUGH Sunday) Relative break in the weather expected late in the week with scattered showers and perhaps a few thunderstorms. Snow levels remain rather low, so travel impacts possibly continuing Thursday over the mountain passes. Better chance of precipitation returns next weekend, but appears heavier precipitation associated with AR will be shunted south toward SoCal. && .AVIATION... VFR conditions expected to predominate the next 24 hours, except for local MVFR over the mountains and northern Sacramento Valley vicinity showers mainly after 00Z Monday. Southerly winds 10-20 kts developing in the Sacramento Valley after 20Z. && .STO WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory from 3 PM this afternoon to 10 AM PST Monday for Burney Basin / Eastern Shasta County-Mountains Southwestern Shasta County to Northern Lake County-Western Plumas County/Lassen Park. Winter Storm Watch from Monday morning through Wednesday afternoon for West Slope Northern Sierra Nevada-Western Plumas County/Lassen Park. Winter Weather Advisory until 10 AM PST Monday for Shasta Lake Area / Northern Shasta County. &&
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 8:29 AM PST | Flood Watch | STO | 51 hr | |
| Feb 24, 8:29 AM PST | Flash Flood Watch | STO | 51 hr | |
| Feb 24, 11:56 AM PST | Winter Storm Warning | STO | 4 days |
Nearby
Wind Advisories in California, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.